# SDR 2022FA0000452

- Difficulty date: August 17, 2022
- Submitted: August 17, 2022
- Operation: General aviation
- Aircraft: N55176
- Make and model: Piper PA-28R-200
- Aircraft serial: 28R7335189
- System (JASC): 5700 · Wing Structure
- Part: Spar
- Part number: 62054000
- Condition: Corroded
- Location: Lt Wing
- Part time: 9,758 hours, 1 cycles
- Stage of operation: UK
- How discovered: V
- Nature of condition: Z
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION CORROSION WAS NOTED ON THE INBOARD REAR SPAR.  CORROSION WAS POPPING OUT AROUND A RIB ATTACHMENT POINT.  IT WAS DECIDED TO REMOVE THE SPAR IN ORDER TO ASSESS AND ADVISE THE CUSTOMER ON TREATMENT/REPAIR.  WHEN THE SPAR WAS REMOVED THE INBOARD ATTACHMENT POINT TO THE AIRFRAME WAS CORRODED SO BADLY THE STEEL BRACKET FELL OFF OF THE SPAR.  THE SPAR HAD CORRODED SO BADLY THAT THERE WAS NO STRUCTURAL INTEGRITY LEFT.  THIS AREA IS HIDDEN BEHIND THE WHEEL WELL CUTOUT AND CANNOT BE VIEWED BY ANY NORMAL METHODS ON THE COMPLEX WING.
